Alert archive / Maine / High Surf Advisories in 2021
High Surf Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this high surf advisory at Jul 8, 2021, 4:03 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 9, 2021, 2:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 4:03 PM EDT (20:03 UTC)
- In effect from
- Jul 9, 2021, 2:00 PM EDT
- Expired
- Jul 10, 2021, 1:48 PM EDT
- In force
- 24 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WHUS41 KCAR 082003 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 403 PM EDT Thu Jul 8 2021 MEZ029-030-090900- /O.NEW.KCAR.SU.Y.0001.210709T1800Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 403 PM EDT Thu Jul 8 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY... * WHAT....Large breaking waves of 5 to 8 feet. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 2 PM Friday to 2 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves since waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area, producing rip currents and localized beach erosion. && $$ Norcross
7 follow-up statements
149
WHUS41 KCAR 090124
CFWCAR
Coastal Hazard Message
National Weather Service Caribou ME
924 PM EDT Thu Jul 8 2021
MEZ029-030-091200-
/O.CON.KCAR.SU.Y.0001.210709T1800Z-210710T1800Z/
Coastal Hancock-Coastal Washington-
924 PM EDT Thu Jul 8 2021
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 2 PM
EDT SATURDAY...
* WHAT...Large breaking waves of 5 to 9 feet.
* WHERE...Coastal Hancock and Coastal Washington Counties.
* WHEN...From 2 PM Friday to 2 PM EDT Saturday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion. Large waves can present a danger to
people on rocks above the water. Stay away from rock outcrops
along the shoreline exposed to ocean waves since waves can
easily sweep people into the cold ocean water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents and localized beach
erosion.
&&
Time of high total tides are approximate to the nearest hour.
Panty Lane 1
MLLW Categories - Minor 19.9 ft, Moderate 22.9 ft, Major 25.9 ft
MHHW Categories - Minor 8.5 ft, Moderate 11.5 ft, Major 14.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.4 0.0 0.5 3 None
09/11 AM 9.9 -1.5 0.4 3 None
09/11 PM 11.0 -0.4 0.0 5-6 None
10/12 PM 9.6 -1.8 0.0 5 None
11/12 AM 11.5 0.1 0.4 3 None
11/01 PM 10.3 -1.1 0.6 3 None
Panty Lane 2
MLLW Categories - Minor 20.9 ft, Moderate 23.9 ft, Major 26.9 ft
MHHW Categories - Minor 9.6 ft, Moderate 12.6 ft, Major 15.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.4 0.1 0.5 3 None
09/11 AM 9.9 -1.4 0.4 3 None
09/11 PM 11.0 -0.3 0.0 5-6 None
10/12 PM 9.6 -1.7 0.0 5 None
11/12 AM 11.5 0.2 0.4 3 None
11/01 PM 10.3 -1.0 0.6 3 None
Schoodic Point
MLLW Categories - Minor 20.9 ft, Moderate 23.9 ft, Major 26.9 ft
MHHW Categories - Minor 9.6 ft, Moderate 12.6 ft, Major 15.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.2 -0.1 0.4 3 None
09/11 AM 9.9 -1.4 0.4 4 None
09/11 PM 10.8 -0.5 -0.2 5-7 None
10/12 PM 9.6 -1.7 0.0 5 None
11/12 AM 11.4 0.1 0.3 2-3 None
11/01 PM 10.1 -1.2 0.4 3 None
Little Moose
MLLW Categories - Minor 17.3 ft, Moderate 20.3 ft, Major 23.3 ft
MHHW Categories - Minor 6.0 ft, Moderate 9.0 ft, Major 12.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.2 -0.1 0.4 3 None
09/11 AM 9.8 -1.5 0.4 3-4 None
09/11 PM 10.9 -0.4 -0.1 5-7 None
10/12 PM 9.6 -1.7 0.0 5 None
11/12 AM 11.5 0.2 0.4 3 None
11/01 PM 10.2 -1.1 0.5 3 None
Seawall Road
MLLW Categories - Minor 17.8 ft, Moderate 20.8 ft, Major 23.8 ft
MHHW Categories - Minor 6.9 ft, Moderate 9.9 ft, Major 12.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.1 0.2 0.6 2-3 None
09/11 AM 9.8 -1.1 0.5 3 None
09/11 PM 10.6 -0.3 0.0 4-6 None
10/12 PM 9.5 -1.4 0.1 4 None
11/12 AM 11.2 0.3 0.5 2 None
11/01 PM 10.1 -0.8 0.6 2 None
Stonington Harbor
MLLW Categories - Minor 14.2 ft, Moderate 17.2 ft, Major 20.2 ft
MHHW Categories - Minor 3.6 ft, Moderate 6.6 ft, Major 9.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 10.7 0.1 0.6 1-2 None
09/12 PM 9.5 -1.1 0.5 2 None
10/12 AM 10.2 -0.4 -0.1 3-4 None
10/12 PM 9.3 -1.3 0.2 3-4 None
11/12 AM 10.9 0.3 0.5 2 None
11/01 PM 9.9 -0.7 0.6 2 None
Deer Isle Causeway
MLLW Categories - Minor 14.9 ft, Moderate 17.0 ft, Major 20.9 ft
MHHW Categories - Minor 4.0 ft, Moderate 6.1 ft, Major 10.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.1 0.2 0.7 1 None
09/12 PM 9.9 -1.0 0.6 1-2 None
10/12 AM 10.7 -0.2 0.1 2 None
10/12 PM 9.7 -1.2 0.3 2 None
11/12 AM 11.2 0.3 0.5 1 None
11/01 PM 10.2 -0.7 0.7 1 None
Clairs Landing
MLLW Categories - Minor 29.3 ft, Moderate 32.3 ft, Major 35.3 ft
MHHW Categories - Minor 18.0 ft, Moderate 21.0 ft, Major 24.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.2 -0.1 0.5 2 None
09/11 AM 9.8 -1.5 0.4 3 None
09/11 PM 10.8 -0.5 0.0 4-6 None
10/12 PM 9.5 -1.8 0.0 4-5 None
11/12 AM 11.3 0.0 0.4 1-2 None
11/01 PM 10.1 -1.2 0.5 2 None
Stacked Rock
MLLW Categories - Minor 19.9 ft, Moderate 22.9 ft, Major 25.9 ft
MHHW Categories - Minor 8.6 ft, Moderate 11.6 ft, Major 14.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.2 -0.1 0.5 2 None
09/11 AM 9.8 -1.5 0.4 3 None
09/11 PM 10.8 -0.5 0.0 4-6 None
10/12 PM 9.5 -1.8 0.0 4-5 None
11/12 AM 11.3 0.0 0.4 1-2 None
11/01 PM 10.1 -1.2 0.5 2 None
Pond Island
MLLW Categories - Minor 17.3 ft, Moderate 20.3 ft, Major 23.3 ft
MHHW Categories - Minor 6.0 ft, Moderate 9.0 ft, Major 12.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.3 0.0 0.6 3 None
09/11 AM 9.8 -1.5 0.4 3-4 None
09/11 PM 10.8 -0.5 0.0 5-7 None
10/12 PM 9.5 -1.8 0.0 4-5 None
11/12 AM 11.3 0.0 0.4 2 None
11/01 PM 10.1 -1.2 0.5 2 None
Bar Harbor
MLLW Categories - Minor 15.5 ft, Moderate 17.0 ft, Major 18.0 ft
MHHW Categories - Minor 4.1 ft, Moderate 5.6 ft, Major 6.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.8 0.4 0.7 2 None
09/11 AM 10.3 -1.1 0.5 2 None
09/11 PM 11.3 -0.1 0.1 2 None
10/12 PM 10.2 -1.2 0.2 2 None
11/12 AM 11.8 0.4 0.5 1 None
11/01 PM 10.8 -0.6 0.7 1 None
Winter Harbor
MLLW Categories - Minor 14.9 ft, Moderate 17.9 ft, Major 20.9 ft
MHHW Categories - Minor 3.6 ft, Moderate 6.6 ft, Major 9.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.0 -0.3 0.5 1 None
09/11 AM 9.7 -1.6 0.4 1 None
09/11 PM 10.7 -0.6 0.0 2-4 None
10/12 PM 9.5 -1.8 0.0 2 None
11/12 AM 11.2 -0.1 0.4 1 None
11/01 PM 10.2 -1.1 0.6 1-2 None
Blueberry Hill
MLLW Categories - Minor 19.4 ft, Moderate 22.4 ft, Major 25.4 ft
MHHW Categories - Minor 8.1 ft, Moderate 11.1 ft, Major 14.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 11.2 -0.1 0.4 3 None
09/11 AM 9.8 -1.5 0.4 3-4 None
09/11 PM 10.9 -0.4 -0.1 5-7 None
10/12 PM 9.6 -1.7 0.0 5 None
11/12 AM 11.5 0.2 0.4 3 None
11/01 PM 10.2 -1.1 0.5 3 None
Eastport
MLLW Categories - Minor 23.0 ft, Moderate 24.0 ft, Major 25.0 ft
MHHW Categories - Minor 3.7 ft, Moderate 4.7 ft, Major 5.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 19.0 -0.3 0.4 1 None
09/11 AM 17.7 -1.6 0.4 1 None
10/12 AM 18.9 -0.4 0.1 2-3 None
10/12 PM 17.5 -1.8 0.0 1-2 None
11/12 AM 19.3 0.0 0.3 1 None
11/01 PM 18.3 -1.0 0.6 1 None
Machias
MLLW Categories - Minor 16.9 ft, Moderate 18.0 ft, Major 20.0 ft
MHHW Categories - Minor 3.1 ft, Moderate 4.2 ft, Major 6.2 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 13.4 -0.4 0.5 2 None
09/11 AM 12.4 -1.4 0.5 2 None
10/12 AM 13.1 -0.7 0.0 2 None
10/12 PM 12.1 -1.7 0.0 2 None
11/12 AM 13.5 -0.3 0.4 1 None
11/01 PM 12.9 -0.9 0.6 1 None
Roque Bluffs State Park
MLLW Categories - Minor 18.9 ft, Moderate 21.9 ft, Major 24.9 ft
MHHW Categories - Minor 7.6 ft, Moderate 10.6 ft, Major 13.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 12.8 1.5 0.5 2 None
09/11 AM 11.7 0.4 0.4 2-3 None
09/11 PM 12.3 1.0 0.0 3-5 None
10/12 PM 11.4 0.1 0.0 3-5 None
11/12 AM 13.0 1.7 0.4 3 None
11/01 PM 12.2 0.9 0.6 3 None
Cutler Farris Wharf
MLLW Categories - Minor 18.0 ft, Moderate 19.0 ft, Major 21.0 ft
MHHW Categories - Minor 3.9 ft, Moderate 4.9 ft, Major 6.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/11 PM 14.6 0.5 0.4 2-3 None
09/11 AM 13.2 -0.9 0.4 3-4 None
10/12 AM 14.2 0.1 -0.2 5-7 None
10/12 PM 12.9 -1.2 -0.1 4-6 None
11/12 AM 14.9 0.8 0.4 1 None
11/01 PM 13.9 -0.2 0.6 1 None
&&
$$
VJN448 WHUS41 KCAR 090752 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 352 AM EDT Fri Jul 9 2021 MEZ029-030-091600- /O.CON.KCAR.SU.Y.0001.210709T1800Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 352 AM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT SATURDAY... * WHAT....Large breaking waves of 5 to 9 feet. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 2 PM this afternoon to 2 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves since waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory Means That High Surf Will Affect Beaches In The Advisory area...producing rip currents and localized beach erosion. && $$
678 WHUS41 KCAR 091529 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1129 AM EDT Fri Jul 9 2021 MEZ029-030-100000- /O.CON.KCAR.SU.Y.0001.210709T1800Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 1129 AM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WHAT....Large breaking waves of 5 to 9 feet. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 2 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves since waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory Means That High Surf Will Affect Beaches In The Advisory area...producing rip currents and localized beach erosion. && $$
114 WHUS41 KCAR 091929 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 329 PM EDT Fri Jul 9 2021 MEZ029-030-100400- /O.CON.KCAR.SU.Y.0001.000000T0000Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 329 PM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WHAT....Large breaking waves of 5 to 9 feet. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 2 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves since waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing rip currents and localized beach erosion. && $$ Norcross
436 WHUS41 KCAR 092339 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 739 PM EDT Fri Jul 9 2021 MEZ029-030-100900- /O.CON.KCAR.SU.Y.0001.000000T0000Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 739 PM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WHAT...Large breaking waves of 5 to 9 feet. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 2 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves since waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing rip currents and localized beach erosion. && $$ VJN
603 WHUS41 KCAR 100646 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 246 AM EDT Sat Jul 10 2021 MEZ029-030-101800- /O.CON.KCAR.SU.Y.0001.000000T0000Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 246 AM EDT Sat Jul 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT....Large breaking waves of 5 to 9 feet. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves since waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory Means That High Surf Will Affect Beaches In The Advisory area...producing rip currents and localized beach erosion. && $$
144 WHUS41 KCAR 101748 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 148 PM EDT Sat Jul 10 2021 MEZ029-030-101900- /O.CAN.KCAR.SU.Y.0001.000000T0000Z-210710T1800Z/ Coastal Hancock-Coastal Washington- 148 PM EDT Sat Jul 10 2021 ...HIGH SURF ADVISORY IS CANCELLED... Observed wave heights and swell period have begun to subside, thus the High Surf Advisory is cancelled. Those walking along the immediate coast should be aware of remaining surf crashing along rock outcroppings. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high surf advisory went out at Jul 8, 12:50 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 12:50 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1250 PM EDT Thu Jul 8 2021
.SYNOPSIS...
A cold front has become stationary over the Gulf of Maine
tonight. Low pressure from the Great Lakes approaches this
evening and tracks along the Saint Lawrence valley tonight. Low
pressure from the remnants of Tropical Storm Elsa will approach
from the southwest and track along the coast Friday afternoon
and evening and move into eastern Canada Saturday morning. High
pressure will build into the area from the west into early next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
1250PM update...Updated sky conditions to reflect greater
clearing across the north early this afternoon. Thicker clouds
moving in now across the North Woods which will drape across
other parts of Aroostook. Scattered showers ongoing across
Downeast, but relatively light. Did bring pops down this
afternoon across the north, slightly later arrival time w/ a
pretty dry column remaining based on morning KCAR sounding.
Prev discussion blo...
Frontal bndry looks to have stalled out just to the south of
our waters, btwn Nantucket and the southwest tip of Nova Scotia
as of 07z. Line of storms mvg thru MA and into sw NH at this
time wl move east thru the remainder of the morning along
instability gradient. Gradient wl likely remain to the south of
the area though cannot rule out an isold shower mvg thru
interior Downeast this morning and wl continue to monitor the
mvmnt of this line.
An inverted trof/sfc bndry is showing signs of dvlpng early this
morning fm sfc low located over nrn Indiana. Sfc ridge axis acrs
FA is gradually being shoved east into Canada, which wl allow
boundary to nose up along the international border late this
afternoon and evening.
Overrunning wl dvlp this afternoon and allow PRE to dvlp acrs
nrn and western areas as upr lvl jet lifts north into Canada,
placing these areas in RRQ. By 00z tonight TS Elsa wl be
nearing the Delmarva with low-level theta-e axis extending up
along the coast and heading nwrd thru the night. Latest guidance
is a little further north with theta-e axis than prior days,
thus hv dropped qpf amnts acrs the North Woods and the St. John
Vly with heaviest amounts just to the north of our area though
cannot rule out it will be right on our border with Canada.
Initially looking at between 1-1.25 inches from the Allagash twd
Madawaska area with a swath of 0.5-1.0 inches over the Central
Highlands and into eastern Aroostook with interior Downeast
areas below 0.50 inches through Friday morning. This wl set the
stage for locally heavy rainfall with post-tropical Elsa in the
short term period.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday and Friday Night...Rain a bigger deal than wind with
Elsa remnants. A bit of a break in rainfall intensity Friday
morning in between the predecessor rain event and the remnants
of Elsa. Still, many areas will see rain continue all the way
through the "break" between the predecessor event and the
remnants of Elsa. Elsa's track has shifted a bit north which
makes flash flooding Friday afternoon and evening a bit more of
a concern for Downeast, along and just north of Elsa's track.
Wasn't quite confident enough on the track of Elsa to issue a
flash flood watch yet, but will be monitoring closely.
Convection allowing models are showing quite intense
precipitation for a few hours just north of Elsa, with the
potential for greater than 2 inches of rain within 6 hours. Not
concerned about any river flooding as rivers are running quite
low. Again, the threat of heaviest rain late Friday with Elsa
appears to be Downeast, but will need to watch closely for any
shifts north or south in track. Winds will be stronger on the
south side of Elsa's track, which means the stronger winds to
around 45 mph should be over the waters, with gusts around 30
mph over land, mainly near the Downeast coast. Little if any
land impacts from the wind. Elsa races out Friday night, with
clearing and drying overnight.
Saturday...Weak high pressure nudges in from the north with a
tranquil day outside of a slight chance of showers near the
coast. Highs in the mid to upper 70s. Somewhat muggy Downeast,
but more comfortable dewpoints up north.
Saturday Night...Weak high pressure persists with a quiet night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For Sunday into Tuesday, expect pretty strong ridging developing
centered over the mid-Atlantic, with the ridge axis extending up
through New England. Could be a few afternoon showers or storms
each day, but nothing too concentrated. Temperatures warmer than
average. Toward Wednesday and Thursday, some signs of the ridge
weakening with a better chance of showers and storms.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR for today before conditions deteriorate to MVFR
after 23z over Downeast terminals and drop to IFR/LIFR after 03z
Friday. Northern terminals likely to drop to MVFR after 23z and
drop to LIFR in moderate-heavy rain after 05z.
SHORT TERM: Friday...Downeast, IFR/LIFR through the day with rain,
heavy at times in the afternoon. Could be an embedded storm.
Breezy mainly in the afternoon from Elsa. North of Downeast
Maine, generally IFR improving to MVFR with a W breeze.
Friday Night...Breezy in the evening Downeast as remnants of
Elsa move through. Wind shifting to the NW. IFR improving some
areas to VFR later in the night, but some fog could persist as
well.
Saturday through Monday...Mainly VFR with light wind. Local
MVFR/IFR possible with localized overnight and early morning
fog.
&&
.MARINE...
NEAR TERM: No headlines expected through Friday morning with
winds approaching marginal conditions on the outer waters
tonight as pressure gradient tightens. Seas will increase to
near 4 feet late tonight in southerly swell.
SHORT TERM: Elsa's remnants moving near or over the waters late
Saturday. This will bring the possibility of gale force winds
and seas to 9 feet Friday afternoon into Friday evening. Winds
diminish below small craft rapidly upon Elsa's exit by late
Friday night. Seas gradually diminish back below 5 feet by late
Saturday. Conditions should then remain below small craft
through Tuesday. Fog possible over the waters through the
period.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Friday afternoon through late Friday night for
ANZ050>052.
&&
Near Term...Cornwell/Farrar
Short Term...Foisy
Long Term...Foisy
Aviation...Cornwell/Farrar/Foisy
Marine...Cornwell/Farrar/FoisyHazardous weather outlook, Jul 8, 4:02 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 402 AM EDT Thu Jul 8 2021 MEZ001>003-090815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- 402 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Moderate to locally heavy rain is expected tonight over far Northern Maine. Any potential flooding should be localized and relatively minor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rain continues Friday into Friday evening. At this time, we believe the heaviest rainfall intensity from Elsa will remain south of far Northern Maine. Still, around two inches of rain could fall from tonight through Friday evening, which could lead to localized flood issues in areas with poor drainage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ004>006-010-011-031-032-090815- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 402 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential of locally heavy rainfall especially Friday afternoon and evening as Elsa passes just south of the area. There is still some uncertainty as to Elsa's track and thus rainfall amounts, but localized 6 hour rainfall amounts approaching 2 inches are possible. Continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-090815- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 402 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rainfall is possible for Downeast Maine Friday afternoon and Friday evening as the remnants of Elsa pass near or just south of the area. There is still some uncertainty as to Elsa's track and thus rainfall amounts, but localized 6 hour rainfall amounts of 2 inches or more are possible late Friday. This could bring flash flooding. Continue to monitor the latest updates for the potential issuance of a flash flood watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-090815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 402 AM EDT Thu Jul 8 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The remnants of Elsa passing near or over the coastal waters will bring the possibility of gale force winds and seas to 9 feet Friday afternoon into Friday evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:12 AM EDT | Gale Watch | CAR | 24 hr | |
| Jul 8, 4:27 PM EDT | Flash Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 31 hr |
Nearby
High Surf Advisories in Maine, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.